Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Little Rock, AR

May 3, 2007Desha County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 3, 2007, 5:54 PM CDT for Desha County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 5:54 PM CDT (22:54 UTC)
Expired
May 3, 2007, 7:00 PM CDT
In force
66 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Desha County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 5:38 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 032254
SVRLZK
ARC041-040000-
/O.NEW.KLZK.SV.W.0113.070503T2254Z-070504T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DESHA COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 700 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM NEAR PLEASANT GROVE TO JEROME IN DREW COUNTY...OR   
  ABOUT 12 MILES SOUTHWEST OF MCGEHEE. THE STORMS WERE MOVING        
  NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCGEHEE AROUND 610 PM CDT...
  ROHWER AROUND 625 PM CDT...
  KELSO...DUMAS AROUND 630 PM CDT...
  MITCHELLVILLE AROUND 635 PM CDT...
  WATSON AROUND 640 PM CDT...
  YANCOPIN AROUND 645 PM CDT...

&&

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3356 9144 3377 9143 3379 9154 3396 9154
      3396 9154 3399 9132 3399 9132 3397 9137
      3394 9114 3377 9099 3377 9114 3370 9112
      3370 9104 3366 9107 3372 9116 3370 9122
      3359 9116 3359 9122 3351 9125

$$

46
2 follow-up statements
000 
WWUS54 KLZK 032322
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT THU MAY 3 2007

ARC041-040000-
/O.CON.KLZK.SV.W.0113.000000T0000Z-070504T0000Z/
DESHA AR-
622 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DESHA COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DUMAS TO 7 MILES SOUTHEAST OF
ROHWER...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON 
AND YANCOPIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN ARKANSAS.

LAT...LON 3365 9136 3377 9143 3379 9154 3396 9154
      3396 9154 3399 9132 3399 9132 3397 9137
      3394 9114 3377 9099 3377 9114 3370 9112
      3370 9104 3366 9107 3372 9116 3370 9122
      3359 9116 3359 9122 3359 9124

$$

5
000 
WWUS54 KLZK 032341
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT THU MAY 3 2007

ARC041-040000-
/O.CON.KLZK.SV.W.0113.000000T0000Z-070504T0000Z/
DESHA AR-
641 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT 
FOR DESHA COUNTY...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THE LEADING EDGE OF THIS LINE OF STORMS 
WAS LOCATED ALONG A LINE EXTENDING FROM WATSON TO 13 MILES SOUTHEAST 
OF YANCOPIN...MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN ARKANSAS.

LAT...LON 3380 9141 3379 9154 3396 9154 3396 9154
      3399 9132 3399 9132 3397 9137 3394 9114
      3377 9099

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 3, 3:00 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU MAY 3 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER TROF MOVING ACROSS OKLAHOMA WILL WEAKEN AND MOVE ACROSS
ARKANSAS FRIDAY MORNING. MOISTURE CONTINUES TO FLOW INTO THE AREA AT
LOWER LEVELS AHEAD OF THIS SYSTEM AND THIS SHOULD CONTINUE THROUGH
TONIGHT BUT WILL BECOME DISRUPTED AS THE TROF MOVES ACROSS ON
FRIDAY. AN AREA OF THUNDERSTORMS IN NORTHEASTERN TEXAS HAS PERSISTED
THROUGH THE DAY AND EXPECT THIS TO MOVE INTO THE AREA TONIGHT AS THE
UPPER TROF DRAWS CLOSER. THUS WILL KEEP 70 PERCENT POPS GOING FOR
TONIGHT WITH FAIRLY GOOD RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH
IN THE SOUTH. SOME LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WHERE
MESO BOUNDARIES CAN INTERACT. WILL NEED TO WATCH A FEW COUNTIES IN
THE NORTHEAST AND SOUTHWEST WHERE HEAVY RAINS FELL LAST NIGHT AND
EARLIER TODAY FOR FLASH FLOOD POTENTIAL IF MORE HEAVY RAINS CAN MOVE
INTO THOSE AREAS BUT CONFIDENCE IN THIS HAPPENING IS NOT ENOUGH TO
WARRENT A FLASH FLOOD WATCH. RAIN SHOULD DECREASE FRIDAY AS THE TROF
MOVES ACROSS THE AREA. WENT WITH CHANCE POPS IN MOST AREAS BUT KEPT
LIKELY POPS GOING IN THE EAST IN THE MORNING. BY MIDDAY...HAVE POPS
INTO SLIGHT CHANCE RANGE IN MOST AREAS WITH CHANCE IN THE EAST THEN
MAINTAIN SMALL POPS THROUGH THE AFTERNOON IN THE EVENT LEFT OVER
MOISTURE AND INSTABILITY RESULTING FROM HEATING FROM DECREASING
CLOUDS CAN GET SOME CONVECTION GOING. THE UPPER TROF WILL BE TO THE
EAST OF THE AREA BY FRIDAY EVENING AND DROPPED ALL MENTION OF RAIN
FOR FRIDAY NIGHT FIGURING THAT ANY AFTERNOON CONVECTION WILL
DISSIPATE FROM LOSS OF HEATING. UPPER RIDGE WILL SET UP OVER THE
AREA FOR THE WEEKEND AND POSSIBLY INTO NEXT WEEK WHILE A STRONG
UPPER TROF DIGS INTO THE SOUTHWEST.  MIN TEMPS WILL MAINLY BE IN THE
LOWER HALF OF THE 60S THROUGH THE PERIOD. MAXES WILL VARY DEPENDING
ON CLOUD COVER. SATURDAY SHOULD BE THE WARMEST DAY WITH MID AND
UPPER 80S IN MOST AREAS. FRIDAY WILL LIKELY SEE THE HIGHEST MAXES IN
THE SOUTHWEST WHERE CLOUDS HAVE THE BEST CHANCE OF BREAKING OUT WITH
THE COOLEST MAXES IN THE NORTHEAST.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
EVENTUALLY THE TROF WILL MOVE OUT TO THE NORTHEAST AND THE RIDGE
WILL BREAK DOWN SOMEWHAT WHICH MAY ALLOW MOISTURE TO MOVE IN AND
BRING MORE CHANCES OF SHOWERS AND THUNDERSTORMS. TIMING OF ALL THIS
IS QUITE UNCERTAIN BUT BASED ON MODEL TRENDS WILL CONTINUE WITH
SMALL POPS BEGINNING MONDAY AND INCREASING BY MIDWEEK. DID ADJUST
POPS FOR TUESDAY WITH 20 PERCENT IN SOUTH TO 30 PERCENT IN NORTH AND
WEST. DOES APPEAR NORTHERN AND WESTERN AREAS WILL HAVE THE BEST
CHANCE FOR ANY PRECIP WITH THIS PATTERN. TEMPS WILL STAY RATHER
PERSISTENT WITH MINS MOSTLY IN THE LOWER HALF OF THE 60S AND MAXES
IN THE UPPER 70S TO MID 80S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  78  63  85 /  70  50  10  10
CAMDEN AR         65  83  64  87 /  70  40  10  10
HARRISON AR       60  79  63  85 /  70  30  10  10
HOT SPRINGS AR    64  82  64  87 /  70  40  10  10
LITTLE ROCK   AR  64  81  64  87 /  70  40  10  10
MONTICELLO AR     65  82  64  88 /  70  50  10  10
MOUNT IDA AR      64  83  64  87 /  70  30  10  10
MOUNTAIN HOME AR  60  78  63  85 /  70  40  10  10
NEWPORT AR        62  78  64  85 /  70  60  10  10
PINE BLUFF AR     64  82  65  87 /  70  50  10  10
RUSSELLVILLE AR   63  81  64  88 /  70  30  10  10
SEARCY AR         63  80  64  86 /  70  50  10  10
STUTTGART AR      64  81  65  87 /  70  50  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

29
Hazardous weather outlook, May 3, 5:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT THU MAY 3 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
530 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL PUSH THROUGH SOUTHEAST ARKANSAS
THIS EVENING FROM LOUISIANA. THE LINE HAS HAD A HISTORY OF PRODUCING
STRONG TO DAMAGING WINDS...AND MAY SPAWN ISOLATED TORNADOES. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE SOUTHEAST OVERNIGHT.

OTHERWISE...A SYSTEM ALOFT IS FORECAST TO MOVE EASTWARD INTO
ARKANSAS TONIGHT FROM OKLAHOMA. WITH PLENTY OF MOISTURE IN PLACE
ACROSS THE STATE...SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH
TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SYSTEM ALOFT WILL LIFT OUT OF ARKANSAS LATE FRIDAY AND
FRIDAY NIGHT. AS A RESULT...SHOWER AND THUNDERSTORM CHANCES WILL
DIMINISH FROM THE WEST. AN ISOLATED SEVERE STORM OR TWO WITH LARGE
HAIL AND DAMAGING WIND COULD OCCUR BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND AND
PERSIST INTO THE FIRST PART OF NEXT WEEK. THE RESULT WILL BE WARM
TEMPERATURES AND ONLY A SLIGHT CHANCE OF AN AFTERNOON OR EVENING
SHOWER OR THUNDERSTORM.

THIS UPPER RIDGE OF HIGH PRESSURE TO MOVE ENOUGH TO THE EAST LATER
NEXT WEEK FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS.
THIS WILL ALSO INCREASE CHANCES OF SEVERE WEATHER AND HEAVY RAINS
WITH THE BEST CHANCE OF ANY OF THIS IN THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS EVENING IN SOUTHEAST ARKANSAS DUE
TO SEVERE WEATHER.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

38/29/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:30 PM CDTSevere Thunderstorm WarningLZKDrew45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.